Quite lost , dont know what to do anymore!

It had been a month now since my ablation , very miserable recovery , also no flutter showed up but daily tachycardia any time and anywhere , symptoms not so better from flutter but a lot more frequent

I started with bisoprolol then 40 mg twice a day Of sotalol , then 80 in the morning and 40 in the evening then 80 twice a day

Still not stable, sotalol tablet worked not more than 6 hours ! My BP is usually in the lower side and sotalol make it more worse , so I'm eating salty food all the time and most of the time in the afternoon at bed :(

Yesterday my episodes lasts for an hour high BP , racing heart , dizziness then I started difficulty in breathing and about to faint , I went to ER one hour far from our house where my heart went back to normal rate while in the way so I went back home .

Today I feel chess pain and very tired , my legs very weak! Sever migraine , I went to clinic and had all required tests nothing looks up normal

What to do next?

Where am I going? Even my doctor couldn't answer my question , just recommend second ablation soon

I'm thinking about coming to UK soon and consult again Dr Schilling and take his advise whatever as a professional in this field , what do you think?

Really exhausted , worried , sad , it is one of my negative days

14 Replies

oldestnewest
  • Maitha I am sad that you are sad. Please don't give up as this is still very much early days. I have said loads of times that it will be at least three months before you know if it has worked at all so try to be positive. I doubt that any EP would want to repeat an ablation until at least six months after the previous to allow things to settle down so you need to relax and accept things as they are for now in the knowledge that it can be sorted out later if it doesn't right itself.I do know how you feel but positive thought is SO important.

    BobD

  • Thank you Bob

    But I want something to stop the frequent tachycardia daily , I'm positive person all my life regardless what I had been through but how and I'm thinking of quitting my work a, driving and I stopped shopping

    Can't do anything right now , do you think this is normal recovery ?

  • All I am saying is it is too early to tell. Stay with it and don;t give up.

    Bob

  • Been following your story as I am due for ablation in November and still not entirely sure about it. It sound like you are having a horrible time but try to stay positive and give yourself the 3 months and hope things start to improve. Good luck and thinking of you. Marie

  • Do not panic, I worked all through this, luckily a sedentary job but I am sure it helped to take my mind of it. I'll never be right but I have learnt to manage it very well and so will you. I wanted answers but really as each individual is different, there aren't any definite ones. My theory is that as long as my inr is correct then I am 'safe' so any episdodes I just take time out and lie down until they pass and the rest of the time I carry on with my life. I refuse to let me be just abuot af.

  • Hi Maitha - I really feel for you. I think your idea to come over and see Dr Schilling is a good one. However like everyone advises here I think it is still early days for you. You said that yesterday your episode lasted for 1 hour, other than that hour did you feel o.k. for the rest of the day? That episode may have left you feeling tired. Do you know how high your pulse went up to during that time?

    If your sotalol is taking your BP or pulse down too low you will feel drained and faint. I would not want to be taking such a high dose as 80mg twice a day. I once passed out on getting out of bed because my metoprolol dose took my BP and heart rate down dangerously low - and that was when I was in hospital and that high dose had been prescribed by a cardiologist despite my protests that even a lower dose would take my BP and heart rate down too low!! There are medications that can reduce your pulse rate and not your blood pressure and I know that amiodarone is one of them.

    You say you have chest pain. After my ablation I had soreness in my chest and thought it was in my heart, but it was in fact acid in my stomach and I'm only just managing to clear that now. I guess the inflamation in the chest after the ablation had set it off. The usual remedies Omeprazole and Lansoprazole did not help, but natural low fat yoghurt, bananas, eating little and often and sucking the occasional ordinary boiled mint sweet did help. I hope any day to say I'm clear of it. Also do not lie on your back in bed as this can trigger the acid.

    I hope this advice helps. Big hug and thinking of you.

    Jean

  • Thank you jean for your support and valuable advices

    Hope you are feeling better these days

  • Just sending big hugs... Take care, try to rest and relax and not think about it too much, the worry is probably part of it all. We're all hoping you feel better soon.

  • Thank you all for spending time on reading and commenting on my post

    I know all of us are suffering , but it is really disappointing that my ablation maybe stopped the flutter but creat other irrythemia more annoying and frequent , let me positive and say just for now within the recovery , hope it will be better soon

    Yes Jean I feel normal sometimes but suddenly got pale and about to faint everyone can see that clearly on my face, can't hide it at all

    Maybe sotalol is not suitable for me , as I said even my BP is usually low it is going high after sotalol! Look like this 130- 150 /90-110 during the day and I feel so bad , sotalol may increase BP? Don't know

    Sorry for being so annoying , hope all of you feel better than me these days

    My doctor prescribed some zanax to help me calm down these days , it helps little bit but not a solution at all as you know

  • Oh Maitha, so sorry you feel so ill and despondent. Perfectly understandable I feel given your experience. I have not had an ablation, yet, but guess it is somewhere down the road for me, so I can not comment on that aspect. I can comment on the feeling of helplessness though which affects us all with this condition from time to time.

    BobD and others who have undergone ablations feel that time is still short since your procedure, in real terms. Not easy to accept when you have been told you may be back to normal in a short timescale. I does not seem reasonable to me that having such a battering during ablation your heart could be expected to get over the trauma quickly.

    You must be very scared and poorly. Things will be resolved in time either by things settling down or a further ablation longer term. If you feel a second opinion would help could you request seeing someone else at the hospital or see if you could speak to Dr Schilling to enquire if coming to the UK to see him would be appropriate. It seems to me that you feel powerless at the minute so taking control of any aspect of your condition may make you feel more in control.

    Best wishes. Thinking of you.

    Regards

    Dee.

  • Thank you Dee

    I think my active lifestyle is playing major role in my recovery , it is very hard for me to relax and do nothing

    But these days I got tired even from talking!

    I will seek. Another opinion abroad , meanwhile on sotalol and zanax which making me look like sleepy most of the time

    I still have hope it may calm down later even my doctor is not expecting any changes after a month from ablation

    The good thing no flutter showed on records just other types of irrythemia but the symptoms are same for me

  • Hi Miatha,

    I just wanted to chime in here and say that I hope tomorrow is a better day for you and that the symptoms that are keeping you from your normal activity start to abate. It's hard to stay happy and optimistic when you feel lousy. Sending you good thoughts and wishes that you feel better soon.

  • Thank you a lot for your support

    Actually I met my doctor today and he told me that my ablation had unlikely side effect in another area of my heart and that is why I'm having frequent SVT which was not expected after ablation

    He mentioned that I'm from those rare cases and I should plan for another ablation soon

    I think lack of experience played major role here specially in conducting the EP study , actually I did not have any flutter episodes till now which is positive , SVT are really annoying but not as bad as the PAF earlier

    I'm under medication and planning for another ablation somewhere else with a better doctor

    Appreciate your recommendations anywhere

    Maitha

  • These guys are doing a serious job. They cannot afford to have a relationship with a patient or else they might as well drive a bus. For the size of the human body it is exceptional complex so none of these or any Doctor can know everything. I'm always reminded of this if I go to a GP and I tell him my complaint. He may well tell me what's wrong with me without evening looking, give me a script and off I go. Always reminds me of when I was a kid reading Superman comics when Superman turned on his X-Ray Vision. They all have a book called Mimms that the drug companies issue monthly and in this book it lists patients complaints and their (the drug companies recommend drugs. J

You may also like...